Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 98, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 31, 2015, 8:04 PM MST for Pima County, Arizona. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2015, 8:04 PM MST (03:04 UTC)
- Expired
- Aug 31, 2015, 8:30 PM MST
- In force
- 26 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 60 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 8:10 PM MST | TSTM WND DMG | 2 S Oro Valley, AZ | PHOTOS SHOW A 40 FOOT TREE KNOCKED OVER AND ONTO A HOUSE IN ORO VALLEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 3.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2581 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
696
WUUS55 KTWC 010304
SVRTWC
AZC019-010330-
/O.NEW.KTWC.SV.W.0098.150901T0304Z-150901T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
804 PM MST MON AUG 31 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PIMA COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 830 PM MST
* AT 803 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR ORO VALLEY...AND MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
TUCSON...ORO VALLEY...FLOWING WELLS...CASAS ADOBES...TANQUE
VERDE...TORTOLITA...CATALINA...CATALINA FOOTHILLS...CATALINA STATE
PARK AND SABINO CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3225 11104 3239 11100 3250 11101 3251 11084
3226 11076
TIME...MOT...LOC 0303Z 258DEG 7KT 3237 11095
$$
CARLAW1 follow-up statement
150
WWUS55 KTWC 010326
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
826 PM MST MON AUG 31 2015
AZC019-010336-
/O.EXP.KTWC.SV.W.0098.000000T0000Z-150901T0330Z/
PIMA AZ-
826 PM MST MON AUG 31 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIMA COUNTY WILL
EXPIRE AT 830 PM MST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TUCSON.
LAT...LON 3225 11104 3239 11100 3250 11101 3251 11084
3226 11076
TIME...MOT...LOC 0318Z 258DEG 7KT 3237 11095
$$
CARLAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:30 PM MST, 5 hours 34 minutes earlier.
Area forecast discussion, Aug 31, 2:30 PM MST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST MON AUG 31 2015 .SYNOPSIS...ANOTHER GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TODAY. A WEAK DRYING TREND AND WEAK FLOW WILL TEND TO LIMIT MOST THUNDERSTORM ACTIVITY TO AREAS EAST OF TUCSON THE SECOND HALF OF THE WEEK. BY THIS WEEKEND...A MOISTURE INCREASE FROM THE SOUTH WILL BRING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. && .DISCUSSION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP THIS AFTERNOON. RAINFALL AMOUNTS HAVE GENERALLY BEEN ON THE ORDER OF .25 TO .50 OF AN INCH...WITH A FEW OF THE STRONGER ONES PRODUCING UP TO 1.5 INCHES IN AN HOUR. EXPECTING THIS ACTIVITY TO DIMINISH SIGNIFICANTLY AFTER SUNDOWN. THEREAFTER...THE GFS AND ECMWF DIFFER ON HOW MUCH DRYING TAKES PLACES AS A LOW PRESSURE TROUGH DEEPENS ALONG THE WEST COAST...AND THE SOUTHWESTERLY FLOW ALOFT INCREASES ACROSS THE AREA. FOR NOW...WILL CONTINUE TO ADVERTISE A DECREASE AND EASTERLY SHIFT IN RAIN CHANCES FOR TOMORROW INTO AT LEAST FRIDAY. FORECAST BECOMES MORE UNCERTAIN THIS WEEKEND AS THE GFS AND ECMWF SHOWED WIDELY DIFFERENT SOLUTIONS IN THE STRENGTH AND TRACK OF A SYSTEM MOVING INTO THE PACIFIC NORTHWEST. FOR NOW...WILL LEAN MORE TOWARD THE GFS SOLUTION WHICH SUGGESTED THAT THERE MIGHT BE SOME TROPICAL INFLUENCE FROM THE EASTERN PACIFIC AS A POSSIBLE SYSTEM HELPS PUSH DEEPER MOISTURE BACK INTO THE AREA BY THE WEEKEND. OTHERWISE...HIGH TEMPERATURES WILL BE NEAR SEASONABLE READINGS THIS WEEK. && .AVIATION...VALID THRU 02/00Z. SCT-BKN GENERALLY 8-12 KFT WITH SCT SHRA/TSRA THRU 01/05Z. BRIEF MVFR CONDITIONS AND GUSTY WINDS TO 45 KTS WILL BE POSSIBLE IN AND AROUND THE STRONGER STORMS. OUTSIDE OF THUNDERSTORM INFLUENCE SURFACE WINDS WILL GENERALLY BE UNDER 10 KTS. SKIES WILL CLEAR AFT 01/06Z WITH CONVECTION BUILDING AGAIN AFT 01/18Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY WITH A BIT OF AN EASTWARD SHIFT IN THE ACTIVITY EACH DAY. WITH SW FLOW ALOFT STORMS WILL GENERALLY MOVE TOWARD THE NE OUTSIDE THE INFLUENCE OF OUTFLOWS. FOR THE MOST PART STORMS WILL BE DECENT RAINERS WITH WIND GUSTS IN THE 25-40 MPH RANGE...WHILE A COUPLE EACH DAY WILL BE STRONGER. THROUGH MUCH OF THE COMING WEEK WINDS WILL BE LIGHT WITH A WEST TO SOUTHWEST 10-15 MPH BREEZE EACH AFTERNOON. FROM FRIDAY ONWARD THERE IS THE POTENTIAL FOR THE SW FLOW ALOFT TO CAPTURE REMNANT TROPICAL SYSTEMS AND DIRECT THAT MOISTURE UP ACROSS OUR AREA FOR PERIODS OF ENHANCEMENT TO THE PRECIPITATION POTENTIAL. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && .AVIATION/FIRE WEATHER...CERNIGLIA VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 31, 4:37 PM MST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 437 PM MST MON AUG 31 2015 AZZ504-505-010000- SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- 437 PM MST MON AUG 31 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PINAL AND NORTHEASTERN PIMA COUNTIES UNTIL 500 PM MST... AT 436 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER RED ROCK...MOVING NORTHEAST AT 10 MPH. REDUCED VISIBILITIES DUE TO BLOWING DUST AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM AS IT CROSSES I-10 NEAR RED ROCK. LOCATIONS IMPACTED INCLUDE... RED ROCK. LAT...LON 3250 11138 3255 11141 3266 11127 3250 11118 TIME...MOT...LOC 2336Z 240DEG 9KT 3255 11132 CARLAW
Special weather statement, Aug 31, 5:25 PM MST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
525 PM MST MON AUG 31 2015
AZZ505-506-010100-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ-
SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-
525 PM MST MON AUG 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PINAL COUNTY UNTIL
600 PM MST...
AT 524 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHWEST OF ORACLE JUNCTION. THIS STORM WAS NEARLY STATIONARY.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY REMOTE AREAS OF SOUTH CENTRAL
PINAL COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3265 11102 3265 11108 3270 11110 3281 11097
3267 11087
TIME...MOT...LOC 0024Z 247DEG 1KT 3269 11103
CARLAWSpecial weather statement, Aug 31, 6:15 PM MST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 615 PM MST MON AUG 31 2015 AZZ502-515-010145- TOHONO O'ODHAM NATION INCLUDING SELLS AZ- BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ- 615 PM MST MON AUG 31 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL 645 PM MST... AT 614 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SAN MIGUEL...MOVING NORTH AT 20 MPH. HALF INCH HAIL...WIND GUSTS UP TO 50 MPH AND LOCALIZED HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAN MIGUEL...CHOULIC AND SOUTH KOMELIK. LAT...LON 3160 11188 3178 11187 3171 11164 3155 11176 TIME...MOT...LOC 0114Z 197DEG 21KT 3164 11181
Special weather statement, Aug 31, 6:19 PM MST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 619 PM MST MON AUG 31 2015 AZZ504-506-514-010145- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ- 619 PM MST MON AUG 31 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES UNTIL 645 PM MST... AT 617 PM MST...DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS. ONE WAS OVER FLOWING WELLS WITH ANOTHER JUST WEST OF ORO VALLEY. THESE STORMS ARE MOVING TOWARDS THE NORTHEAST AT 5 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... TUCSON...ORO VALLEY...MARANA...FLOWING WELLS...CASAS ADOBES... TORTOLITA...SEVEN FALLS...CATALINA...CATALINA FOOTHILLS...CATALINA STATE PARK AND SABINO CANYON. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3224 11098 3242 11110 3256 11098 3233 11073 TIME...MOT...LOC 0117Z 231DEG 4KT 3228 11096 CARLAW
Special weather statement, Aug 31, 7:48 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 748 PM MST MON AUG 31 2015 AZZ504-506-514-010315- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ- 748 PM MST MON AUG 31 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES UNTIL 815 PM MST... AT 747 PM MST...DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS NEAR ORO VALLEY AND DOVE MOUNTAIN...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... TUCSON...ORO VALLEY...MARANA...FLOWING WELLS...CASAS ADOBES... TORTOLITA...CATALINA STATE PARK...SABINO CANYON...CATALINA FOOTHILLS AND CATALINA. LAT...LON 3228 11105 3245 11109 3256 11101 3233 11079 TIME...MOT...LOC 0247Z 236DEG 8KT 3241 11097 CARLAW
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 5:25 PM MST | Special Weather Statement | TWC | Pinal | 35 min |
| Aug 31, 6:15 PM MST | Special Weather Statement | TWC | Pima | 30 min |
| Aug 31, 6:19 PM MST | Special Weather Statement | TWC | 26 min | |
| Aug 31, 6:40 PM MST | Severe Thunderstorm Warning | TWC | Pima | 35 min |
| Aug 31, 7:48 PM MST | Special Weather Statement | TWC | 27 min | |
| Aug 31, 8:33 PM MST | Areal Flood Advisory | TWC | Graham, Pima, Pinal | 117 min |
| Aug 31, 10:42 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima, Pinal | 108 min |
| Aug 31, 11:57 PM MST | Flash Flood Warning | TWC | Pinal | 3 hr |
| Sep 1, 12:34 AM MST | Areal Flood Advisory | TWC | Pima | 116 min |
| Sep 1, 12:58 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Sep 1, 4:04 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.